Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
August 27, 2014, 11:18:03 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 636382
  • Total Topics: 48294
  • Online Today: 204
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Trying desperately to put on more weight  (Read 3232 times)

0 Members and 1 Guest are viewing this topic.

Offline prettyboy80

  • Member
  • Posts: 5
Trying desperately to put on more weight
« on: December 18, 2008, 11:50:52 PM »
I'm 28 and slim slimmer then I would like before HIV I had definition to my body has hips thighs and a nice butt lol skinny but was at a good weight.Having HIV I've lost a good percent of my body fat and weight in places on my body where there should be muscle and body fat.Clothes on and fully covered I look like a healthy thin guy with my clothes off it's a whole different story my body looks weird to me I feel like if I just put on a lot more weight in the right places I would not be so disgusted with my body it just looks not right lol.I have to much fat in some places and less fat in places where there should be more fat.Especially in my upper arm lower arms back and legs you just see veins I do not have Lypodystropy my face is not sunken in or anything it's just that on my body I can see where the virus wasted certain areas away.My virus is under control I'm undetectable and my CD4 count is in the five hundreds I just need to find a way to put on more muscle weight or just plain more fat and good fats so that I wont always feel like I look so skinny and weird looking.I want to be able to see a nice round shaped butt and fullness and certain places where there is none.I literally have no waist I have a really small waist my jeans just slide off me at times got to buckle my belt in extra loops to keep my jeans up lol.I need to know from anyone what is something I can take eat drink to put on a good amount of healthy weight? Is Criatine a good thing to take? Whey protein is out of the picture for me cause I'm lactose intolerance so I need some good choices and advice that I can pick from and try.Or is it that once I hit my thirties the pounds will catch up to me lol.I'll be looking forward to reading your advice and experiences you all take care.  :)
« Last Edit: December 18, 2008, 11:52:41 PM by prettyboy80 »

Offline BT65

  • Global Moderator
  • Member
  • Posts: 9,912
Re: Trying desperately to put on more weight
« Reply #1 on: December 20, 2008, 12:06:09 PM »
No waist?  You started another thread complaining about "losing your pouch."  Which is it?
I've never killed anyone, but I frequently get satisfaction reading the obituary notices.-Clarence Darrow

Offline bGeek107

  • Member
  • Posts: 15
  • Warm sensitive intellligent gay man
Re: Trying desperately to put on more weight
« Reply #2 on: February 21, 2009, 05:18:51 PM »
The HIV drugs can stop you from putting on weight and or muscle. I have been on more 15 combinations. It was not until the current set Truvada & Keletra that I could get any muscles going. My weight was more than I wanted, but it was drug weight around my organs. I would try different drugs if you are eating everything in site that is good and still can't gain weight. Note: I half dose my Kaletra and I take weekend holidays.

Steve

Offline mewithu

  • Member
  • Posts: 160
  • mewithu
Re: Trying desperately to put on more weight
« Reply #3 on: February 21, 2009, 11:36:30 PM »
What regimen are you on?
1997 is when I found out, being deathly ill. I had to go to the hospital due to extreme headache and fever. I fell coma like,  two months later weighing 95 pounds and in extreme pain and awoke to knowledge of Pancreatis, Cryptococcal Meningitis, Thrush,Severe Diarea,  Wasting, PCP pneumonia. No eating, only through tpn. Very sick, I was lucky I had good insurance with the company I worked for. I was in the hospital for three months that time. 
(2010 Now doing OK cd4=210  VL= < 75)
I have become resistant to many nukes and non nukes, Now on Reyataz, , Combivir. Working well for me not too many side effects.  I have the wasting syndrome, Fatigue  . Hard to deal with but believe it or not I have been through worse. Three Pulmonary Embolism's in my life. 2012 520 t's <20 V load

Offline mewithu

  • Member
  • Posts: 160
  • mewithu
Re: Trying desperately to put on more weight
« Reply #4 on: February 22, 2009, 12:16:39 AM »
Walk a lot, I mean a lot. If able jog a little. check with your Dr first though.

Much Care,
Jerry
1997 is when I found out, being deathly ill. I had to go to the hospital due to extreme headache and fever. I fell coma like,  two months later weighing 95 pounds and in extreme pain and awoke to knowledge of Pancreatis, Cryptococcal Meningitis, Thrush,Severe Diarea,  Wasting, PCP pneumonia. No eating, only through tpn. Very sick, I was lucky I had good insurance with the company I worked for. I was in the hospital for three months that time. 
(2010 Now doing OK cd4=210  VL= < 75)
I have become resistant to many nukes and non nukes, Now on Reyataz, , Combivir. Working well for me not too many side effects.  I have the wasting syndrome, Fatigue  . Hard to deal with but believe it or not I have been through worse. Three Pulmonary Embolism's in my life. 2012 520 t's <20 V load

Offline Peter Staley

  • Member
  • Posts: 1,337
  • Founder & Advisory Editor, AIDSmeds.com
    • AIDSmeds.com
Re: Trying desperately to put on more weight
« Reply #5 on: February 22, 2009, 05:04:10 PM »
Note: I half dose my Kaletra and I take weekend holidays.

Note:  This is considered to be a highly dangerous treatment strategy by most HIV experts, including researchers, docs, and treatment activists (like myself).

Taking a half dose of any HIV-med is greatly increasing your chance of developing resistance to the meds you are on (and other meds in the same classes of drugs you are on), thus destroying current and future treatment options:

http://www.aidsmeds.com/articles/Resistance_7509.shtml

Offline BT65

  • Global Moderator
  • Member
  • Posts: 9,912
Re: Trying desperately to put on more weight
« Reply #6 on: February 24, 2009, 08:23:05 PM »
Note: I half dose my Kaletra and I take weekend holidays.
Steve

Does your doctor know about this?
I've never killed anyone, but I frequently get satisfaction reading the obituary notices.-Clarence Darrow

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.